MAUDE Adverse Event Report: BECTON DICKINSON UNSPECIFIED BD SYRINGE

BECTON DICKINSON UNSPECIFIED BD SYRINGE
Model Number 306544
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.A device history review could not be completed as no batch number was provided.Investigation conclusion: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Based on no sample, the investigation concluded, bd was not able to verify the indicated failure.Root cause description: no root cause can be determined as no samples were received.Rationale: no batch#/sample available no further investigation required.
 
Event or Problem Description
It was reported that unspecified bd¿ syringe plunger movement was difficult.This was discovered during use.The following information was provided by the initial reporter: material no.Unknown batch no.Unknown.It was reported that the syringe will not allow you to infuse more than 3mls.3 of 3: direct email from customer: we have been alerted by 3 hospitals' nicus that there is issue w/the bd pre-fill 3ml ns flush syringes.Nicus utilize the alaris syringe module to flush, which does read it as a 10ml barrel but won't let you infuse more than 3mls.It does read a 10 ml barrel but it will not let you infuse more than the 3 mls.It won't even let you put in anything more than 3.Ml.I have another concern that my staff thinks these are blowing the iv's that they start.They think the pressure is different.We deal with very small patients like under 1 pound and they claim these flushes blow the iv's they are starting.Can you find out if the pressure is greater.It also feels like the barrel is harder to push.However, the major concern is that these 3ml syringes seem to be infusing w/more pressure so that it blows these nicu babies ivs.We need this investigated asap.If these do infuse w/more pressure, we may need to return to the medline 3ml syringe.We cannot have these critical patients not having access & having multiple iv restarts.

Brand Name
UNSPECIFIED BD SYRINGE
Common Device Name
SYRINGE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key9635856
Report Number2243072-2020-00088
Device Sequence Number18984982
Product Code FMF
UDI-Device Identifier30382903065449
UDI-Public30382903065449
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number306544
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2020
Initial Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;